MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; DQY; CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; DQY; CATHETER, PERCUTANEOUS
Model Number G03831
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that it was difficult to advance a cook coda lp balloon catheter.The cook coda lp balloon catheter was being advanced over a cook lunderquist wire and through a cook 20 french sheath.During the advancement, the shaft of the balloon catheter "concertina'ed." the device was removed and replaced with another cook coda lp balloon catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: (b)(6).H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information it was reported that there was no calcification or significant tortuosity present in the vessels used for introduction of the devices.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5; d10 (concomitant products) this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Investigation-evaluation it was reported that it was difficult to advance a cook coda lp balloon catheter.There was no calcification or significant tortuosity present in the vessels used for introduction of the devices used in the procedure.The cook coda lp balloon catheter was being advanced over a cook lunderquist wire and through a cook 20 french sheath.During the advancement, the shaft of the balloon catheter "concertina'ed." the device was removed and replaced with another cook coda lp balloon catheter.There was no calcification or significant tortuosity present in the vessels used for introduction of the devices.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control procedures, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.One coda balloon catheter was returned for investigation.A leak test was performed and there were no leaks identified.There were heavy amounts of biomatter on the device, therefore, the shaft was cleaned to verify if damage is present.Damage is noted on the shaft at approximately 64.5 cm from the winged hub.There appeared to be a bump or raising of the material on the shaft right above the balloon.However, a.035 wire guide was able to be advanced through the entire length of the device without any issues.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no recorded discrepancies relevant to the failure mode.A complaint history search identified no other events reported for the related failure mode.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: balloon introduction and inflation 2.Advance the balloon catheter over a pre-positioned.035-inch wire guide, using a minimum 12 fr introducer sheath for the 9 fr coda lp balloon catheter.Note: if resistance is met while advancing the wire guide or balloon catheter, determine the cause and proceed with caution.3.Under fluoroscopy, advance the balloon to the desired position using radiopaque markers.Based on the information provided, inspection of the returned device, and the results of the investigation, the root cause was determined to be component failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device malfunctioned, that a serious injury occurred, or that any cook device caused or contributed to a serious injury.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
DQY; CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23781162
Report Number1820334-2025-01538
Device Sequence Number10170825
Product Code DQY
UDI-Device Identifier00827002038318
UDI-Public(01)00827002038318(17)270603(10)16086027
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K150970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG03831
Device Catalogue NumberCODA-2-9.0-35-120-32
Device Lot Number16086027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer12/11/2025
02/26/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date12/15/2025
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 20FR INTRODUCER SHEATH; COOK FLEXOR INTRODUCER 20FR (LOT NOT AVAILABLE); COOK LUNDERQUIST 0.035¿ WIRE (LOT NOT AVAILABLE); COOK LUNDERQUIST WIRE
Patient SexUnknown